MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT

STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT
Model Number 79-45903
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Impaired Healing (2378); Inadequate Osseointegration (2646)
Date of Event 07/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device is not available for evaluation.
 
Event or Problem Description
It was reported that a patient underwent a posterior cranial craniotomy during acoustic schwannoma removal surgery.A couple weeks later, lumbar spine drainage was performed because cerebrospinal fluid leakage was confirmed from the postoperative wound.The lumbar drainage eliminated the csf leakage, but the bone cement had solidified inside the scalp wound, hindering spontaneous healing.As a result, a follow up surgery was performed to remove the subcutaneous cement and treat wounds.
 
Additional Manufacturer Narrative
The observation stated in the reported event could not be confirmed as the provided details, necessary for a detailed evaluation of the event, were not sufficient.For additional information on the complained event it was reached out to the related raqa team to gather information about complaint.It was stated that the customer cannot recall how thick the bone cement was applied in the defect area.Furthermore, it could not be traced how big the defect size filled up with the bone cement was.Additionally, there was no information available about a possible pulsation of the dura/brain due to the reporting hp policy.Due to the hp policy the lot number of the product could not be provided.Furthermore, the manufacturing site stryker limerick did not perform a testing of two retain samples since lot number of the product could not be provided.The r&d team of the manufacturing site of stryker limerick was contacted to assess the request of the surgeon.It was stated that the cement was most likely applied thinly to the margin of the defect then it could have been broken and dislodged by the pressure from the csf leak and transported to the skin wound.The cement particles are not soluble to such an extent that it would be noticeable.Hydroxyapatite has a solubility of ~0.009g/l at physiological ph which would not be noticeable, cement is therefore remodeled through osteoclast/osteoblast activity to new bone over time.Therefore, the most likely root cause of this complaint is a postoperative breakage of the cement.This answer to the surgeons¿ request was also passed to the raqa team in japan to share the information.H3 other text : device is not available for return.
 
Event or Problem Description

Brand Name
DIRECTINJECT ON DEMAND HA CEMENT
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI  NA
MDR Report Key10793120
Report Number0008010177-2020-00056
Device Sequence Number2988441
Product Code FWP
UDI-Device Identifier07613327123371
UDI-Public07613327123371
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number79-45903
Device Catalogue Number79-45903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;